Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 49, NWS Hastings, NE

June 6, 2009Fillmore County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jun 6, 2009, 1:15 AM CDT for Fillmore County, Nebraska. It was in force for 17 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2009, 1:15 AM CDT (06:15 UTC)
Expired
Jun 6, 2009, 1:32 AM CDT
In force
17 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon

County Fillmore County, NE

The radar

The Grand Island radar (KUEX), 87 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 1:30 AM CDTHAIL 1.54 E Ohiowa, NEDELAYED REPORT FROM STORMS EARLY SATURDAY MORNING. REPORT FROM NEBRASKA RAINFALL ASSESSMENT AND INFORMATION NETWORK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 9:38 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2009-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2009-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2505 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGID 060615
SVRGID
NEC059-060645-
/O.NEW.KGID.SV.W.0049.090606T0615Z-090606T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
115 AM CDT SAT JUN 6 2009

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 145 AM CDT

* AT 113 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING
  PONG BALL SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM MILLIGAN TO OHIOWA...OR ALONG A LINE EXTENDING FROM
  23 MILES SOUTH OF YORK TO 33 MILES SOUTH OF YORK...AND MOVING EAST
  AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MILLIGAN AROUND 120 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREAT IN THE WARNED AREA IS DESTRUCTIVE HAIL. FOR YOUR
PROTECTION MOVE INDOORS AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4035 9737 4034 9754 4060 9752 4060 9736
TIME...MOT...LOC 0615Z 274DEG 22KT 4055 9743 4040 9746

$$

FAY
2 follow-up statements
000 
WWUS53 KGID 060622
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
122 AM CDT SAT JUN 6 2009

NEC059-060645-
/O.CON.KGID.SV.W.0049.000000T0000Z-090606T0645Z/
FILLMORE NE-
122 AM CDT SAT JUN 6 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHEASTERN FILLMORE COUNTY...

AT 122 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG
BALL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
MILLIGAN TO OHIOWA...OR ALONG A LINE EXTENDING FROM 26 MILES
SOUTHEAST OF YORK TO 34 MILES SOUTH OF YORK...MOVING EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN
  FILLMORE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREAT IN THE WARNED AREA IS DESTRUCTIVE HAIL. FOR YOUR
PROTECTION MOVE INDOORS AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4035 9737 4034 9754 4060 9752 4060 9736
TIME...MOT...LOC 0623Z 274DEG 22KT 4052 9738 4040 9740

$$
000 
WWUS53 KGID 060632
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
132 AM CDT SAT JUN 6 2009

NEC059-060642-
/O.CAN.KGID.SV.W.0049.000000T0000Z-090606T0645Z/
FILLMORE NE-
132 AM CDT SAT JUN 6 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FILLMORE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4035 9737 4034 9754 4060 9752 4060 9736
TIME...MOT...LOC 0632Z 274DEG 22KT 4052 9731 4040 9733

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 12:52 AM CDT, 23 minutes earlier.

Area forecast discussion, Jun 6, 12:52 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1252 AM CDT SAT JUN 6 2009

.AVIATION...06Z KGRI TAF. SCATTERED THUNDERSTORMS WILL CONTINUE TO
MOVE ACROSS KGRI THROUGH 10Z. SOME OF THESE THUNDERSTORMS COULD BE
ON THE STRONG SIDE WITH SMALL HAIL AND GUSTY WINDS. WINDS WILL BE
VARIABLE AND DIFFICULT TO PREDICT THE NEXT SEVERAL HOURS WITH
MULTIPLE GUSTS FRONTS IN THE AREA. EXPECT IMPROVING CONDITIONS
AFTER 10Z. WINDS THIS MORNING WILL PRIMARILY BE OUT OF THE
SOUTHEAST BUT BECOME WESTERLY BY EARLY AFTERNOON AS A FRONT SWEEPS
THROUGH. WINDS THEN TURN NORTHERLY BY LATE EVENING.

&&

.PREV DISCUSSION... /ISSUED 919 PM CDT FRI JUN 5 2009/

UPDATE...QUICK UPDATE TO INCREASE COVERAGE OF THUNDERSTORMS
EXPECTED TONIGHT. EXPECT LOW LEVEL JET TO FIRE STORMS...AND
SEEMINGLY DOING SO AT THIS TIME NEAR KEARNEY. EVENING MODEL
RUNS HAVE FINALLY HIT ON THIS A LITTLE BETTER...WITH MOST
LIKELY SCENARIO FOR CONVECTION NORTHEAST OF AN ELWOOD...TO
FRANKLIN...TO BELOIT LINE. THAT FAVORS THE NORTHEAST HALF
OF THE HASTINGS CWFA...WITH THE SOUTHWEST/SOUTH PORTIONS
EXPECTED TO HAVE LESS COVERAGE AS WARM MID LEVEL SURGES
NORTHEAST. CONVECTION WILL BE MAINLY ELEVATED IN NATURE
WITH HAIL THE MAIN RISK...PER RECENT HAZARDOUS WEATHER
PRODUCT ISSUED. MUCH OF THE CONVECTION SHOULD BE OFF INTO
EASTERN NEBRASKA BY DAWN SATURDAY.

ONE NOTE ABOUT SATURDAY EVENING SEVERE WEATHER RISK...IT
HAS BEEN AND CONTINUES TO BE CONDITIONAL IN NATURE...BASED
UPON STRONG CAP DEPICTED IN THE MID LEVELS. EVENING NAM
SUGGESTS ONLY THE FAR SOUTHEAST CORNER OF OUR CWFA WILL
BE AHEAD OF SURFACE BOUNDARY...BUT ALSO NEARER THE CAPPED
REGION. CERTAINLY A SITUATION TO KEEP A CLOSE EYE ON...BUT
ALSO ONE TO LOOK AT BOTH THE REASONS FOR AND AGAINST CONVECTION
FORMING. STAY TUNED.

PREV DISCUSSION... /ISSUED 328 PM CDT FRI JUN 5 2009/

SHORT TERM...NOW THROUGH 12Z SUNDAY.

THE BIG CHALLENGE CONTINUES TO BE TIMING AND CHANCES OF
PRECIPITATION FOR THE NEXT COUPLE OF DAYS.

COLD FRONT IS JUST NORTH OF THE CWA AND STILL HEADING SOUTH. SOME CU
HAVE FORMED ALONG THIS BOUNDARY THIS AFTERNOON BUT INSTABILITY IS
LACKING. LEFT A SLIGHT CHANCE FOR RAIN THIS AFTERNOON FAR
NORTH...BUT NOT TOO LIKELY.

HIGH PLAINS CONVECTION IS STILL EXPECTED TO ERUPT THIS AFTERNOON
ALONG THE LEE TROUGH WITH PLENTY OF INSTABILITY AND SHEAR TO WORK
WITH. THIS CONVECTION WILL ROLL EAST AND WILL BE MAINTAINED WITH THE
HELP OF A VERY HEALTHY LOW-LEVEL JET TONIGHT. THE NOSE OF THE JET
WILL MOST LIKELY BE ON THE NEBRASKA SIDE AND THE CONVERGENCE WILL
HELP MORE ELEVATED CONVECTION TO DEVELOP. THINK THAT CONVECTION
SHOULD PRETTY MUCH ALL BE ELEVATED BY THE TIME IT ARRIVES TONIGHT
AND SHOULD BE IN THE FORM OF AN MCS OR TWO.

THE BOUNDARY SHOULD BE LEFT BEHIND AND DRAPED SOMEWHERE ACROSS OUR
CWA. MORE CONVECTION COULD FIRE NEAR THIS BOUNDARY ONCE AGAIN IN THE
LATE AFTERNOON AND EVENING. THERE WILL BE ENOUGH SHEAR AND
INSTABILITY TO GET SOME SEVERE STORMS GOING ONCE AGAIN. A VERY NICE
LOW-LEVEL JET SHOULD FORM SATURDAY NIGHT TO THE SOUTH AND EAST AND
WILL HELP KEEP STORMS GOING IN THE EAST AND THINK THE THREAT OF
SEVERE WEATHER WILL LARGELY BE OVER FOR US BY LATE EVENING AND WOULD
MOVE EAST.

FOR TEMPERATURES...THINK THERE WILL BE A SHARP CONTRAST NORTH OF THE
BOUNDARY TO THE WARM SECTOR ON SATURDAY. VERY WARM TEMPERATURES ALOFT WILL
GIVE US LOW TO MID 90S IN THE SOUTHERN CWA WITH ANOTHER GOOD
GRADIENT GOING FOR SATURDAY NIGHT WITH COOLER AIR WORKING IN FROM
THE NORTH BEHIND THE FRONT.

LONG TERM...12Z SUNDAY THROUGH FRIDAY. PRECIPITATION CHANCES
THROUGHOUT THE PERIOD PRESENT THE MAIN CHALLENGE.

WILL SEE ONE MORE DAY OF AT LEAST THE POSSIBILITY OF SOME STRONG
TO SEVERE STORMS SUNDAY...THAT IS IF STORMS ARE ABLE TO INITIATE
IN THE WARM SECTOR...BEFORE THE BOUNDARY FINALLY CLEARS THE AREA
SUNDAY NIGHT...CLEARING OUT THE MOISTURE AND INSTABILITY. UPPER
TROUGH MAKES SLOW PROGRESS TO THE EAST/NORTHEAST OVER THE NORTHERN
AND CENTRAL ROCKIES ON SUNDAY...KEEPING A SOUTHWEST FLOW ALOFT IN
PLACE OVER THE CENTRAL PLAINS. SURFACE LOW IS POSITIONED OVER
WESTERN KS...WITH WARM FRONT EXTENDING NORTHEAST THROUGH THE
SOUTHEASTERN CWA. CANNOT RULE OUT THE POSSIBILITY OF A FEW ELEVATED
SHOWERS OR WEAK THUNDERSTORMS SUNDAY MORNING ACROSS THE NORTHEAST
HALF OR SO OF THE CWA IN AN AREA OF H85 THETA-E ADVECTION NORTH OF
THE BOUNDARY. MODERATE INSTABILITY THEN DEVELOPS SOUTHEAST OF THE
BOUNDARY DURING THE AFTERNOON...ROUGHLY SOUTHEAST OF A YORK TO
PHILLIPSBURG LINE AS MOISTURE POOLS NEAR THE BOUNDARY AND TEMPS
CLIMB INTO THE 80S TO NEAR 90F. THIS INSTABILITY ALONG WITH MORE
THAN SUFFICIENT DEEP LAYER SHEAR OF 40-45 KTS WILL BE SUPPORTIVE
OF SOME SEVERE STORMS IF CONVECTION IS ABLE TO DEVELOP IN THIS
AREA. HOWEVER...MODELS SHOW STRONG CAPPING IN THE WARM SECTOR
WHICH WILL LIMIT CONVECTIVE DEVELOPMENT OR AT LEAST STORM COVERAGE
IN THIS MORE FAVORABLE ENVIRONMENT FOR STRONG TO SEVERE
CONVECTION. THUS WILL KEEP POPS FAIRLY LOW...BUT CONTINUE TO
MENTION SEVERE POTENTIAL IN THE HWO FOR ANY STORMS THAT ARE ABLE
TO DEVELOP. THE BETTER CHANCES FOR CONVECTION WILL LIKELY BE FOUND
NORTH OF THE BOUNDARY WHERE CIN WILL BE MUCH WEAKER...WITH THE
BETTER CHANCES HOLDING OFF UNTIL EVENING AS UPPER ENERGY WITH THE
TROUGH PIVOTS INTO THE AREA. THIS UPPER ENERGY WILL SUPPORT PRETTY
GOOD RAIN CHANCES SUNDAY EVENING AND OVERNIGHT AND FINALLY PUSH A
COLD FRONT ALL THE WAY THROUGH THE CWA SUNDAY NIGHT...SHOVING THE
MOISTURE AND INSTABILITY SOUTH. WILL SEE A STRONG TEMPERATURE
GRADIENT ON SUNDAY WITH THE FRONT DRAPED OVER THE AREA...MAKING
FOR A TRICKY FORECAST. WILL AIM HIGHS FROM THE UPPER 60S NORTHWEST
TO NEAR 90F SOUTHEAST.

THE PRECIP SHOULD PUSH EAST OF THE CWA BY MONDAY MORNING...WITH
SUBSIDENCE AND SURFACE HIGH PRESSURE SLIDING IN BEHIND THE UPPER
TROUGH AXIS. THE SURFACE FRONT STALLS AS IT MAKES ITS WAY INTO THE
SOUTHERN PLAINS...AND THIS STALLED FRONTAL BOUNDARY REMAINS DRAPED
OVER NORTHERN PORTIONS OF THE SOUTHERN PLAINS THROUGH NEXT WEEK. THE
OVERALL SYNOPTIC PATTERN FOR MONDAY THROUGH FRIDAY OF NEXT WEEK
FEATURES A LARGELY ZONAL/PROGRESSIVE FLOW ALOFT...WITH OCCASIONAL
SHORTWAVES RIDING THROUGH THE FLOW. BROAD SURFACE HIGH PRESSURE IN
PLACE NORTH OF THE AFOREMENTIONED STALLED SURFACE FRONT WILL ALSO
LEAD TO DIURNAL THUNDERSTORM DEVELOPMENT OVER THE HIGH PLAINS WHICH
MAY WORK EAST WITH THE AID OF OCCASIONAL NOCTURNAL LLJ SUPPORT. THE
BOTTOM LINE IS THAT TIMING OF CONVECTION IS DIFFICULT TO NAIL DOWN
AT THIS RANGE...BUT THERE WILL BE OCCASIONAL RAIN CHANCES GIVEN THE
PROGGED SHORTWAVES AND HIGH PLAINS CONVECTION IN UPSLOPE REGIME
MOVING EAST. THUS INTRODUCED POPS IN SEVERAL PERIODS DURING THIS
TIMEFRAME. KEPT THEM LOW DUE TO LOW PREDICTABILITY WITH
TIMING/PLACEMENT AT THIS RANGE...BUT WANTED TO GET THE MESSAGE OUT
THAT THERE WILL BE SOME RAIN CHANCES DURING THIS TIMEFRAME AND
WE/RE NOT LOOKING AT A TOTALLY DRY PERIOD COMING UP. BELOW AVERAGE
TEMPS ARE EXPECTED THROUGH THE WORK WEEK...WITH HIGHS GENERALLY
IN THE 70S. MONDAY LOOKS TO BE THE COOLEST DAY WITH A LITTLE
REBOUND THEREAFTER.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 5, 8:39 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
839 PM CDT FRI JUN 5 2009

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
061200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
839 PM CDT FRI JUN 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL DEVELOP ACROSS PARTS OF THE OUTLOOK AREA
BETWEEN 10 PM AND 1 AM TONIGHT...AND INCREASE IN COVERAGE
OVERNIGHT.

SOME STRONG TO SEVERE THUNDERSTORMS ARE LIKELY...WITH THE MORE
WIDESPREAD COVERAGE ACROSS SOUTH CENTRAL NEBRASKA. THE MOST
INTENSE THUNDERSTORMS SHOULD OCCUR BETWEEN 10 PM AND 4 AM. THE
MAIN HAZARD WILL BE HAIL TO THE SIZE OF QUARTERS OR HALF DOLLARS.
WINDS GUSTS TO 50 MPH ARE POSSIBLE. SOME LOCALLY HEAVY RAIN IN
EXCESS OF ONE INCH IS POSSIBLE. THUNDERSTORM COVERAGE IS EXPECTED
TO BE MORE ISOLATED FURTHER SOUTH ACROSS NORTH CENTRAL KANSAS.

MOST OF THE THUNDERSTORM ACTIVITY WILL BE DIMINISHING OR MOVING
EAST OF THE OUTLOOK AREA BY DAWN SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE SATURDAY
AFTERNOON THROUGH SATURDAY NIGHT. ON SATURDAY...IT APPEARS THE
FOCUSED RISK AREA IS MOST LIKELY EAST AND SOUTH OF THE GRAND
ISLAND AND HASTINGS AREAS...BETWEEN 4 PM AND 9 PM. LATER FORECASTS
WILL REFINE THE HAZARDS AND RISK AREA.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT.
SOME THREAT FOR SEVERE THUNDERSTORMS EXISTS LATE SUNDAY AFTERNOON
INTO SUNDAY NIGHT ALONG AND EAST OF A YORK NEBRASKA TO
PHILLIPSBURG KANSAS LINE.

PERIODIC THUNDERSTORM CHANCES RETURN TO PORTIONS OF THE OUTLOOK
AREA MONDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE OVERNIGHT HOURS...
MAINLY FOR REPORTS OF HAIL.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, Jun 6, 12:40 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1240 AM CDT SAT JUN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND GST     ARCADIA                 41.42N 99.13W
06/06/2009  E60 MPH          VALLEY             NE   FIRE DEPT/RESCUE

&&

PFANNKUCH
Local storm report, Jun 6, 12:49 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1249 AM CDT SAT JUN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 AM     HAIL             SHICKLEY                40.42N 97.72W
06/06/2009  E1.25 INCH       FILLMORE           NE   TRAINED SPOTTER

&&

FAY
Special weather statement, Jun 6, 12:51 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1251 AM CDT SAT JUN 6 2009

NEZ046-061-060615-
BUFFALO-SHERMAN-
1251 AM CDT SAT JUN 6 2009

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SHERMAN COUNTY IN CENTRAL NEBRASKA
  NORTHERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA

AT 1249 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ACROSS SOUTHERN VALLEY AND NORTH
CENTRAL BUFFALO COUNTIES...AND MOVING EAST AT 35 MPH.

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  HAZARD...
  POOLE...
  RAVENNA...
  LOUP CITY...
  ROCKVILLE...

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THESE STORM. THE AREA MOST FAVORED TO SEE HAIL OF THIS SIZE IS
AROUND HAZARD...LITCHFIELD AND PLEASANTON.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAT...LON 4098 9873 4091 9925 4104 9927 4105 9921
      4116 9921 4120 9920 4133 9886
TIME...MOT...LOC 0550Z 249DEG 30KT 4110 9914

PFANNKUCH
Local storm report, Jun 6, 12:52 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1252 AM CDT SAT JUN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     TSTM WND DMG     GOTHENBURG              40.93N 100.16W
06/06/2009                   DAWSON             NE   EMERGENCY MNGR

            3 TO 4 INCH TREE LIMBS DOWN IN TOWN. REPORTED AS EM
            PASSED THROUGH TOWN BEHIND THE STORM.

&&

NWS
Local storm report, Jun 6, 12:55 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1255 AM CDT SAT JUN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     HAIL             GENEVA                  40.53N 97.60W
06/06/2009  E0.88 INCH       FILLMORE           NE   LAW ENFORCEMENT

            DIME TO NICKEL SIZE HAIL

&&

PFANNKUCH
Local storm report, Jun 6, 1:06 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
106 AM CDT SAT JUN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     HAIL             5 S RAVENNA             40.95N 98.91W
06/05/2009  E1.00 INCH       BUFFALO            NE   PUBLIC

            WIND GUSTS TO 50 MPH TOO

1042 PM     TSTM WND GST     2 E GIBBON              40.75N 98.81W
06/05/2009  E65.00 MPH       BUFFALO            NE   PUBLIC

1044 PM     TSTM WND GST     6 NW GIBBON             40.81N 98.93W
06/05/2009  E55.00 MPH       BUFFALO            NE   TRAINED SPOTTER

            50 TO 60 MPH WINDS AND DIME TO NICKEL HAIL.

1044 PM     TSTM WND GST     2 W SHELTON             40.78N 98.77W
06/05/2009  E75.00 MPH       BUFFALO            NE   TRAINED SPOTTER

            REPORTED POWER LINE TRANSFORMERS WERE BLOWING UP.

1050 PM     TSTM WND DMG     SHELTON                 40.78N 98.73W
06/05/2009                   BUFFALO            NE   EMERGENCY MNGR

            METAL BUILDING DESTROYED IN SHELTON. TIME ESTIMATED FROM
            RADAR.

1055 PM     TSTM WND DMG     GIBBON                  40.75N 98.84W
06/05/2009                   BUFFALO            NE   FIRE DEPT/RESCUE

            LARGE BRANCHES DOWN IN THE TOWN OF GIBBON

1058 PM     TSTM WND GST     SHELTON                 40.78N 98.73W
06/05/2009  E70.00 MPH       BUFFALO            NE   TRAINED SPOTTER

            65 TO 70 MPH WINDS AND DIME SIZE HAIL.

1106 PM     HAIL             WOOD RIVER              40.82N 98.60W
06/05/2009  E1.75 INCH       HALL               NE   TRAINED SPOTTER

1108 PM     HAIL             PROSSER                 40.69N 98.58W
06/05/2009  E2.00 INCH       ADAMS              NE   COUNTY OFFICIAL

1111 PM     HAIL             ALDA                    40.86N 98.47W
06/05/2009  E1.00 INCH       HALL               NE   LAW ENFORCEMENT

1120 PM     HAIL             WOOD RIVER              40.82N 98.60W
06/05/2009  E1.75 INCH       HALL               NE   COUNTY OFFICIAL

            GOLFBALL HAIL TWO INCHES DEEP COVERING THE GROUND.

1125 PM     HAIL             DONIPHAN                40.77N 98.37W
06/05/2009  E1.00 INCH       HALL               NE   FIRE DEPT/RESCUE

1125 PM     HAIL             JUNIATA                 40.59N 98.51W
06/05/2009  M1.75 INCH       ADAMS              NE   NWS EMPLOYEE

1128 PM     HAIL             4 N HASTINGS            40.65N 98.39W
06/05/2009  M1.75 INCH       ADAMS              NE   NWS EMPLOYEE

            FEW GOLF BALLS MAINLY QUARTERS TO HALF DOLLARS

1133 PM     HAIL             2 N HASTINGS            40.62N 98.39W
06/05/2009  E1.75 INCH       ADAMS              NE   TRAINED SPOTTER

1134 PM     HAIL             HASTINGS                40.59N 98.39W
06/05/2009  M2.00 INCH       ADAMS              NE   NWS EMPLOYEE

1148 PM     HAIL             GILTNER                 40.77N 98.15W
06/05/2009  E0.88 INCH       HAMILTON           NE   LAW ENFORCEMENT

            PENNY TO NICKEL IN SIZE

1200 AM     TSTM WND GST     ARCADIA                 41.42N 99.13W
06/06/2009  E60.00 MPH       VALLEY             NE   FIRE DEPT/RESCUE

1203 AM     HAIL             4 NNW ARCADIA           41.48N 99.16W
06/06/2009  E1.00 INCH       VALLEY             NE   LAW ENFORCEMENT

            NICKEL TO QUARTER SIZE

1203 AM     HAIL             ARCADIA                 41.42N 99.13W
06/06/2009  E1.75 INCH       VALLEY             NE   EMERGENCY MNGR

            A FEW GOLF BALLS BUT MAINLY SMALLER

1211 AM     HAIL             6 E ARCADIA             41.42N 99.01W
06/06/2009  E1.00 INCH       VALLEY             NE   LAW ENFORCEMENT

            NICKEL TO QUARTER SIZE

1212 AM     HAIL             4 W SUTTON              40.61N 97.93W
06/06/2009  E1.75 INCH       CLAY               NE   EMERGENCY MNGR

1212 AM     HAIL             2 W CLAY CENTER         40.52N 98.09W
06/06/2009  E1.00 INCH       CLAY               NE   EMERGENCY MNGR

1222 AM     HAIL             3 S SUTTON              40.56N 97.86W
06/06/2009  E2.00 INCH       CLAY               NE   EMERGENCY MNGR

1225 AM     TSTM WND DMG     GOTHENBURG              40.93N 100.16W
06/06/2009                   DAWSON             NE   EMERGENCY MNGR

            3 TO 4 INCH TREE LIMBS DOWN IN TOWN. REPORTED AS EM
            PASSED THROUGH TOWN BEHIND THE STORM.

1225 AM     HAIL             5 NNE LOUP CITY         41.34N 98.93W
06/06/2009  E0.88 INCH       SHERMAN            NE   LAW ENFORCEMENT

1229 AM     HAIL             3 N GOTHENBURG          40.97N 100.16W
06/06/2009  E1.00 INCH       DAWSON             NE   EMERGENCY MNGR

            REPORTED NORTH OF TOWN

1236 AM     HEAVY RAIN       3 NNW ARCADIA           41.46N 99.15W
06/06/2009  M3.00 INCH       VALLEY             NE   EMERGENCY MNGR

            3 INCHES OF RAIN THROUGH 1230 AM

1237 AM     HAIL             GRAFTON                 40.63N 97.72W
06/06/2009  E0.50 INCH       FILLMORE           NE   TRAINED SPOTTER

1247 AM     HAIL             SHICKLEY                40.42N 97.72W
06/06/2009  E1.25 INCH       FILLMORE           NE   TRAINED SPOTTER

1255 AM     HAIL             GENEVA                  40.53N 97.60W
06/06/2009  E0.88 INCH       FILLMORE           NE   LAW ENFORCEMENT

            DIME TO NICKEL SIZE HAIL

&&

NWS

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 9:48 PM CDTSpecial Weather StatementGIDHall, Sherman42 min
Jun 5, 10:01 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Howard, Sherman44 min
Jun 5, 10:43 PM CDTSpecial Weather StatementGIDKearney32 min
Jun 5, 10:45 PM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Hall45 min
Jun 5, 10:58 PM CDTSevere Thunderstorm WarningGIDAdams, Kearney47 min
Jun 5, 11:11 PM CDTAreal Flood AdvisoryGIDBuffalo, Hall6 hr
Jun 5, 11:26 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Hall, Hamilton64 min
Jun 5, 11:32 PM CDTSpecial Weather StatementGIDValley28 min
Jun 5, 11:41 PM CDTSevere Thunderstorm WarningGIDSherman, Valley49 min
Jun 6, 12:04 AM CDTSevere Thunderstorm WarningGIDDawson41 min
Jun 6, 12:10 AM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Sherman, Valley34 min
Jun 6, 12:21 AM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson24 min
Jun 6, 12:22 AM CDTSevere Thunderstorm WarningGIDClay, Fillmore53 min
Jun 6, 12:43 AM CDTAreal Flood AdvisoryGIDSherman, Valley6 hr
Jun 6, 12:51 AM CDTSpecial Weather StatementGIDSherman24 min
Jun 6, 1:22 AM CDTSpecial Weather StatementGIDHall23 min
Jun 6, 1:43 AM CDTSevere Thunderstorm WarningGIDClay, Fillmore, York49 min
Jun 6, 1:47 AM CDTSevere Thunderstorm WarningGIDAdams, Clay, Hall, Hamilton, Merrick43 min
Jun 6, 4:55 AM CDTAreal Flood AdvisoryGIDBuffalo, Hall5 hr
Jun 6, 10:16 AM CDTAreal Flood AdvisoryGIDBuffalo, Hall4 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.